Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 16, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jun 30, 2025, 7:45 PM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, South Carolina. It took effect at Jul 1, 2025, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2025, 7:45 PM EDT (23:45 UTC)
- In effect from
- Jul 1, 2025, 6:00 AM EDT
- Expired
- Jul 1, 2025, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC
The radar
The Wilmington radar (KLTX), 9 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162 WHUS42 KILM 302345 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 745 PM EDT Mon Jun 30 2025 NCZ106-108-SCZ056-011000- /O.NEW.KILM.BH.S.0016.250701T1000Z-250702T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 745 PM EDT Mon Jun 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...From 6 AM EDT Tuesday through Tuesday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ110-SCZ054-011000- /O.NEW.KILM.RP.S.0011.250701T1000Z-250702T0000Z/ Coastal Brunswick-Coastal Horry- 745 PM EDT Mon Jun 30 2025 ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...In North Carolina, Coastal Brunswick County. In South Carolina, Coastal Horry County. * WHEN...From 6 AM EDT Tuesday through Tuesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
3 follow-up statements
484 WHUS42 KILM 010722 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 322 AM EDT Tue Jul 1 2025 NCZ106-108-SCZ056-011530- /O.CON.KILM.BH.S.0016.250701T1000Z-250702T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 322 AM EDT Tue Jul 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ110-SCZ054-011530- /O.CON.KILM.RP.S.0011.250701T1000Z-250702T0000Z/ Coastal Brunswick-Coastal Horry- 322 AM EDT Tue Jul 1 2025 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents expected. * WHERE...In North Carolina, Coastal Brunswick County. In South Carolina, Coastal Horry County. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ABW
442 WHUS42 KILM 010735 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 335 AM EDT Tue Jul 1 2025 NCZ106-108-SCZ056-020000- /O.CON.KILM.BH.S.0016.250701T1000Z-250702T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 335 AM EDT Tue Jul 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ110-SCZ054-020000- /O.CON.KILM.RP.S.0011.250701T1000Z-250702T0000Z/ Coastal Brunswick-Coastal Horry- 335 AM EDT Tue Jul 1 2025 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents expected. * WHERE...In North Carolina, Coastal Brunswick County. In South Carolina, Coastal Horry County. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ABW
763 WHUS42 KILM 012355 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 755 PM EDT Tue Jul 1 2025 NCZ108-SCZ056-021000- /O.EXP.KILM.BH.S.0016.000000T0000Z-250702T0000Z/ /O.NEW.KILM.BH.S.0017.250702T1000Z-250703T0000Z/ Coastal New Hanover-Coastal Georgetown- 755 PM EDT Tue Jul 1 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In North Carolina, Coastal New Hanover County. In South Carolina, Coastal Georgetown County. * WHEN...From 6 AM EDT Wednesday through Wednesday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ110-021000- /O.EXP.KILM.RP.S.0011.000000T0000Z-250702T0000Z/ /O.NEW.KILM.RP.S.0012.250702T1000Z-250703T0000Z/ Coastal Brunswick- 755 PM EDT Tue Jul 1 2025 ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Brunswick County. * WHEN...From 6 AM EDT Wednesday through Wednesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ NCZ106-020100- /O.EXP.KILM.BH.S.0016.000000T0000Z-250702T0000Z/ Coastal Pender- 755 PM EDT Tue Jul 1 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ SCZ054-020100- /O.EXP.KILM.RP.S.0011.000000T0000Z-250702T0000Z/ Coastal Horry- 755 PM EDT Tue Jul 1 2025 ...HIGH RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ 9
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 30, 7:34 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 30, 7:34 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
734 PM EDT Mon Jun 30 2025
.SYNOPSIS...
An approaching cold front will bring elevated rain chances and
slightly cooler temperatures later Tuesday through Wednesday.
The weakening front will then slowly move through Friday with a
return of more typical summertime weather likely through early
next week.
&&
.NEAR TERM /THROUGH TUESDAY/...
Latest surface analysis shows Bermuda high pressure extending
westward towards the Carolinas. Diurnal cumulus have dotted the sky
this afternoon, while a few isolated showers have traversed parts of
the area, with storm motions moving in a near perfect straight line
from south to north. Isolated showers and storms will continue
periodically through this evening, before dying off after sunset.
Lows tonight in the mid-to-upper 70s. Elevated boundary layer winds
should keep fog concerns out of the way.
Mid-level trough pattern associated with a cold front deepens
Tuesday, bringing a little more forcing to the area. Meanwhile, an
upper low offshore of Florida spins closer to the GA/FL coast,
bringing an even stronger dose of vorticity aloft. The seabreeze and
the Piedmont trough will the centerpieces in convective initiation,
but with more energy aloft, storms are expected to be more organized
and scattered than today. Some storms may bring in some higher wind
gusts, but no severe weather is expected. Outside of convective
winds, gradient winds tighten, and gusts up to 25 mph are possible.
Highs Tuesday in the lower 90s inland, upper 80s at the coast. Some
of the inland locales may achieve a heat index near 100 degrees.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Key Messages/Highlights:
*Near to above normal low temps and near to below normal high temps
*Near to above normal rain chances
*Low risk for flash flooding Wednesday/Wednesday night
*No significant severe storm risk
Confidence:
*Moderate to High
Details: An inland trough will give way to an approaching cold front
and more troughing aloft and deeper moisture which will lead to
increased rain chances, especially Wed. The lack of significant deep
layer shear and low instability will keep the risk for severe storms
very low, however the deep moisture and pretty weak deep layer winds
should lead to a slightly enhanced risk for heavy rainfall and
localized flash flooding. High temps Wed will be kept near to below
normal while overnight low temps should be near to above normal.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Key Messages/Highlights:
*Above normal rain chances through Thu; generally near normal
chances Thu night through Mon
*Very low severe storm/flash flood risk through the period
*Near to above normal temps
*Very low risk of a likely weak tropical cyclone developing
well to our south/southeast late this week into early next
week; moderate to high confidence in no significant direct
impacts to SE NC & NE SC
Confidence:
*Moderate to High
Details: A stalling/weakening cold front should slowly move offshore
Friday followed by high pressure from the north. The main question
mark is whether a tropical or subtropical cyclone develops along
the front well south/southeast of the area. However, even if
one does develop, the risk for any significant impacts to SE NC
and NE SC remains very low, especially as the system should be
far enough away and not that strong. Otherwise, generally
anticipate a fairly summertime pattern beyond Thu into early
next week with mainly afternoon/evening showers/storms,
especially near the coast, and potentially also late night/early
morning showers/storms offshore/near the coast. No significant
severe/flash flood risk is anticipated. Heat indices should stay
below Heat Advisory levels (105 degrees).
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Predominantly VFR for the 0z TAF period. There is a chance of
MVFR stratus for a few hours along and west of I-95 near
daybreak Tuesday (including LBT and FLO), but confidence is low
and so have included SCT015 from 9z to 13z. Diurnal cumulus will
prevail during the day Tuesday. Scattered storms are forecasted
tomorrow, with VCTS inland (higher POPs) and PROB30 TS (lower
POPs) at coastal terminals Tuesday afternoon. Mixed southerly
winds overnight will increase in speed Tuesday, sustained 10-15
kts and gusts to 20-25 kts possible in the afternoon (especially
at coastal sites).
Extended Outlook...The potential for brief MVFR/IFR conditions
from scattered afternoon/evening thunderstorms increases mid to
late week as a cold front drops to the area and convection
increases both coverage and intensity.
&&
.MARINE...
Through Tuesday...Gradient winds on the rise this period, with S to
SSW winds at 15-18 kts increasing to 20-22 kts. Frequent gusts over
25 kts will trigger a Small Craft Advisory to go in effect at 11 AM
EDT Tuesday, continuing until 5 AM EDT Wednesday. Seas at 2-3 ft
increase to 4-5 ft.
Tuesday night through Saturday...Moderate to high confidence. An
approaching cold front will weaken as it slowly moves through late
week. Marginal Small Craft Advisory conditions are expected Tue
night, mainly due to wind gusts around 25 kt. Otherwise, no headlines
are anticipated as seas mostly stay 5 ft or less.
&&
.TIDES/COASTAL FLOODING...
Other - Rip Currents: There is a high risk of rip currents
forecasted for the beaches of Brunswick County, as well as
beaches north of Myrtle Beach in Horry County, for Tuesday and
Wednesday as southerly 6 sec swell builds to 4-5 feet ahead of
an approaching cold front. Breaking wave heights around 5 feet
may be possible on Tuesday.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...None.
SC...None.
MARINE...Small Craft Advisory from 11 AM Tuesday to 5 AM EDT Wednesday
for AMZ250-252-254-256.
&&
SYNOPSIS...ILM
NEAR TERM...IGB
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...VAO
MARINE...RJB/IGB
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 30, 7:44 PM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Wilmington NC 744 PM EDT Mon Jun 30 2025 AMZ250-252-254-256-012345- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 744 PM EDT Mon Jun 30 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 5 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 012345- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 744 PM EDT Mon Jun 30 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-SCZ054-012345- Coastal Brunswick-Coastal Horry- 744 PM EDT Mon Jun 30 2025 ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ056-012345- Coastal Pender-Coastal New Hanover-Coastal Georgetown- 744 PM EDT Mon Jun 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:01 PM EDT | Small Craft Advisory | ILM | 35 hr | |
| Jun 30, 7:45 PM EDT | Rip Current Statement | ILM | Brunswick | 24 hr |
Nearby
Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.